MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE 23 G X 1 IN. WITH DETACHABLE 3 ML BD LUER-LOK¿ SYRINGE; PISTON SYRINGE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE 23 G X 1 IN. WITH DETACHABLE 3 ML BD LUER-LOK¿ SYRINGE; PISTON SYRINGE
Model Number 305782
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd eclipse¿ needle 23 g x 1 in.With detachable 3 ml bd luer-lok¿ syringe the stopper separated from the plunger.There was no report of patient impact.The following information was provided by the initial reporter: disconnect between plunger and stopper.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 26-jan-2023.H6: investigation summary our quality engineer inspected the 1 photo and 1 sample submitted for evaluation.The reported issue of stopper separation from plunger was confirmed upon inspection of the sample.Analysis of the sample showed that the stopper is separated from plunger.The plunger of the sample was subjected to visual inspection and short molding at plunger head was observed.The separation between stopper and plunger is due to short molding at the plunger head.Short molding on the plunger head could have happened during machine start-up.Production records were reviewed, and this batch meets our manufacturing specification requirements.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document#: (b)(4) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: eclipse.Device failure: stopper separation.
 
Event or Problem Description
No additional information.

Brand Name
BD ECLIPSE¿ NEEDLE 23 G X 1 IN. WITH DETACHABLE 3 ML BD LUER-LOK¿ SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16261158
Report Number8041187-2023-00024
Device Sequence Number6728725
Product Code FMF
UDI-Device Identifier30382903057826
UDI-Public(01)30382903057826
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305782
Device Catalogue Number305782
Device Lot Number2070782
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer03/02/2023
Not provided
Initial Report FDA Received Date01/28/2023
Supplement Report FDA Received Date03/19/2023
04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown